Started T3 and feeling awful !

I know it's only the eighth day since I started T3 in addition to my 100mcg of Levo, but is there any reason why I should be feeling worse than before ?

Endo says half a tab in the morning ( this upsets my empty stomach at 6.30 ) and half in the evening. I have been taking this at 7.30 , and my Levo I take at 10.30 before bed .

Am I doing something wrong , surely it's not right to feel so awful.

I pestered my doc's for a trial of this , I would hate to have to admit defeat.

Regards all


11 Replies

  • Can you explain in more detail what feeling awful means, please.

  • Hi humanbean

    Previous aches and pains seem to be increased but the dragging tiredness where I can't wait to go to bed and have to force myself to get up.

    I wasn't expecting miracles but I was hoping for more than this!


  • Hi PinkPeony

    Maybe the 20mcg T3 is a bit much for you to start with? Did you do the first week on 10mcg to start with as Clutter suggested? If you did and you felt better than you do now drop back down to 10mcg and leave it a bit longer for your body to adjust.

    I know i need to do things very slowly. Best of Luck x

  • Thanks wightmouse I think that may be the answer.

    I don't know wether to go back to one or try to half it and take two fives .

  • Hi - I've been on T3/T4 since March. I was on 125/150 levo prior to that but I reduced my levo to 100 2 weeks before starting T3. I was prescribed 20 mcg a day but started very slowly with 5 for over a week then 10. I then tried the 20 but I felt very ill and figured it was too much. I tried spreading the dose 10+10 but that didnt work either :(

    I now need to know if dropping the levo further will allow me to tolerate the 20 T3. Upshot of this story is.......its a minefield of trial and error. Be brave and strong.

  • Thanks Jezebel 69

    Will only have one 10 mcg today and try it.

    What time do you take yours as I take my Levo at night?

  • I tried stretching doses out over the day but to be honest I didnt notice a difference. I take all mine together first thing in the morning....but all together at night would be fine.

  • PP, If T3 is upsetting your stomach in the morning try taking it a couple of hours after breakfast. You can take your 2nd dose with your Levothyroxine. If 20mcg daily is too much right now, go down to 10 or 15mcg and see how that feels.

  • Thanks Clutter I will go to 10 and see if it makes a difference.


  • I'm going out on a limb here, and I'm probably barking up the wrong tree.

    I had a terrible time on T3 when I first started it. I had very high reverse T3 and had stopped taking levo a week or so before starting T3 on its own because the levo made me feel poisoned. I had to raise my T3 quite quickly just to be able to walk and talk. At the start I was staggering around terribly, and my memory and vocabulary were even worse than usual. The only thing that helped was raising my dose of T3. I was self-medicating so I didn't have any worries about asking for permission from anyone. When I got my T3 levels high enough I actually felt better and more energetic than I had done for years. I didn't stay on high dose T3 for very long (about 8 weeks I think, but memory is hazy now), and I continued experimenting with other treatments. I'm back on T3 only now though, and I'm coping on much lower doses of T3 than I was on during my first experiment with it. I'm sure having much lower reverse T3 is the reason.

    This might interest you :

  • Thanks for the reply humanbean ,

    I will certainly read up on that site.

    Endo hasn't reduced Levo as I believe I was under medicated .

    I have never felt well on Levo alone as I told him, but stuck with this dosage until bloods in July and Endo in September.

You may also like...